

INTERNATIONAL INSTITUTE FOR THE UNIFICATION OF PRIVATE LAW INSTITUT INTERNATIONAL POUR L'UNIFICATION DU DROIT PRIVE

EN

Best Practices for Effective Enforcement Working Group

UNIDROIT 2020 Study LXXVIB – W.G.1 – Doc. 1 rev English only November 2020

First session (hybrid) Rome, 30 Nov – 2 Dec 2020

ANNOTATED DRAFT AGENDA

- 1. Opening of the session and welcome by the Secretary-General
- 2. Formal appointment of the Chair of the Working Group
- 3. Adoption of the agenda and organisation of the session
- 4. Consideration of matters identified in the Issues Paper (Study LXXVIB W.G.1 Doc. 2):
 - (a) Preliminary issues
 - (b) Scope of the future instrument and issues to be covered
 - (c) Relationship with the work of other organisations
- 5. Consideration of work in progress on support documents:
 - Preliminary Report on the impact of technology on enforcement (Study LXXVIB WG 1 – Doc 3)
- 6. Presentation and discussion of the European Banking Authority's Report on the benchmarking of national loan enforcement frameworks (<u>EBA/Rep/2020/29</u>) *Time and day TBC*
- 7. Organisation of future work
 - (a) Working Group
 - (b) Consultation procedure with additional experts
- 8. Any other business
- 9. Closing of the session

ANNOTATIONS

Item No. 1 – Opening of the session and welcome by the Secretary-General

1. Due to the global pandemic, the first Working Group session will be held in a hybrid format with the possibility to connect via Zoom, between **30 November** and **2 December 2020**, starting at **13:30 CET** on November 30 and ending at **14:45 CET** on December 2. The time for each day will be respectively, four hours (first day), four hours and 15 minutes (second day) and one hour and 45 minutes (third and last day). A more detailed schedule is suggested below, under Item 3.

2. The session will be opened by the UNIDROIT Secretary-General acting as provisional Chair.

3. A link to join the session will be sent prior to the meeting to participants connecting remotely through Zoom. There will be an opportunity to test the connection before the beginning of the meeting.

Item No. 2 – Formal appointment of the Chair of the Working Group

4. In accordance with UNIDROIT practice (cf. Article 13(2) of the UNIDROIT Statute which provides that commissions shall, as far as possible, be presided over by Members of the Governing Council), the Best Practices of Effective Enforcement Working Group suggests the appointment of Ms Kathryn Sabo, Member of the UNIDROIT Governing Council.

Item No. 3 – Adoption of the agenda and organisation of the session

5. It is proposed that discussions on **Monday 30 November (first day)** be held as follows:

1 st Discussion	13:30 - 14:45 CET	75 minutes
1 st coffee break	14:45 - 15:00 CET	15 minutes
2 nd Discussion	15:00 - 16:15 CET	75 minutes
2 nd coffee break	16:15 - 16:30 CET	15 minutes
3 rd Discussion	16:30 - 17:30 CET	60 minutes

6. It is proposed that discussions on **Tuesday 1 December (second day)** be held as follows:

1 st Discussion	13:15 - 14:30 CET	75 minutes
1 st coffee break	14:30 - 14:45 CET	15 minutes
2 nd Discussion	14:45 - 16:00 CET	75 minutes
2 nd coffee break	16:00 - 16:15 CET	15 minutes
3 rd Discussion	16:15 - 17:30 CET	75 minutes

7. It is further proposed that the discussion on **Wednesday 2 December (third day)** be conducted from **13:00 to 14:45 CET** (with the possibility for the Chair to decide on a short break if needed).

8. Tentatively, it is proposed that discussion of points 1 to 4 be held on Monday 30 November, with the addition of the first part of Tuesday 1 December if needed (but see also below, under Item 4); discussion of point 4 on Tuesday 1 December; discussion of the remaining points on Wednesday 2 December. The day/time of the EBA presentation will be confirmed as soon as possible.

Item No. 4 – Consideration of matters identified in the Issues Paper

9. The Issues Paper sets out the issues that the Working Group may wish to discuss at the first session. The document is not intended to provide an exhaustive list of issues or a full legal analysis of each issue, but instead provide a starting point for the Working Group's deliberations at this initial stage. It is suggested that the Chair and the Working Group may wish to divide the discussion of the Issues Paper in two parts, postponing consideration of some of the points listed under Preliminary Matters (e.g. title of the instrument; format of the instrument; Working Group...) to the last day of the meeting.

Item No. 6 – Organisation of future work

10. With the uncertainties created by COVID-19, UNIDROIT is looking to schedule a second Working Group session in late spring 2020. It is hoped that the second session will be a full three day in-person meeting at the UNIDROIT headquarters in Rome. In view of the difficulty to predict the evolution of the current pandemics, however, the option of a hybrid or entirely virtual meeting cannot be a priori excluded.

11. The possibility of organising intersessional work is further suggested as a way to facilitate the advancement of the work.